# SDR ASAA2017090821854

- Difficulty date: September 8, 2017
- Submitted: September 11, 2017
- Operation: Air carrier
- Aircraft: N493AS
- Make and model: Boeing 737990ER
- Aircraft serial: 41727
- Aircraft time: 5,480 hours, 1,855 cycles
- System (JASC): 2150 · Cabin Cooling System
- Part: Control Valve
- Part number: 3966081
- Part serial: 9143
- Condition: Failed
- Location: Rt A/C Pack
- Part time: 5,480 hours, 1,855 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING ENGINE START, AFTER THE START LEVER RAISED AND LIGHTOFF, THERE WAS AN EXHAUST ODOR THROUGHOUT THE CABIN AND FLIGHTDECK. BOTH PACKS WERE CONFIRMED OFF.  NR 2 MAX MOTORING WAS ACHIEVED 25% N2,  BUT SPIN UP WAS NOTABLY SLOWER THAN NR 1. THE ODOR DISSIPATING QUICKLY AFTER THE RT PACK WAS TURNED ON. THERE WERE NO OTHER AIRCRAFT ANYWHERE NEAR US.  ACFT GROUNDED.  DURING INITIAL EVALUATION FOUND THAT THE NR 1 & 2 ENGINES MOTOR SLOWLY WITH LOW DUCT PRESSURE INTERMITTENTLY.  THE RT PACK VALVE WAS FOUND TO INTERMITTENTLY NOT GO TO THE OFF POSITION AFTER CYCLING THE PACK.  R & R THE RT PACK FLOW CONTROL AND SHUTOFF VALVE, PACK VALVE OPERATES NORMALLY IAW AMM 21-51-01-000-805-002 AND 21-51-01-400-802-002. STARTED THE NR 1 & 2 ENGINES SEVERAL TIMES AND FOUND THE START CYCLE TO PERFORM NORMALLY WITH NORMAL DUCT PRESSURE AND NORMAL MOTORING SPEED.  AFTER ENGINE START NO ABNORMAL ODORS WERE DETECTED IAW AMM 05-51-56-200-801, AND FIM 05-51 TASK 814. NO HISTORY OF CABIN ODORS WITHIN 15 DAYS.
